Alert archive / California / Wind Advisories in 2013

Wind Advisory 46, NWS San Diego, CA

May 17, 2013Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at May 17, 2013, 6:44 AM PDT for Riverside County, San Diego County, California. It took effect at May 17, 2013, 1:07 PM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 17, 2013, 6:44 AM PDT (13:44 UTC)
In effect from
May 17, 2013, 1:07 PM PDT
Expired
May 18, 2013, 5:00 AM PDT
In force
16 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 1.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WWUS76 KSGX 171344
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
644 AM PDT FRI MAY 17 2013

...STRONG WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON
THROUGH EARLY SATURDAY...

.A TROUGH OF LOW PRESSURE MOVING THROUGH NEVADA WILL BRING STRONG
ONSHORE PRESSURE GRADIENTS...LIKELY RESULTING IN GUSTS OF 45 TO
55 MPH ALONG MOUNTAIN RIDGE-TOPS AND DESERT MOUNTAIN SLOPES...AND
EXTENDING INTO THE LOWER DESERTS...THIS AFTERNOON THROUGH EARLY
SATURDAY. WINDS SHOULD DIMINISH LATE SATURDAY MORNING.

CAZ056-058-061-062-172100-
/O.NEW.KSGX.WI.Y.0046.130517T2100Z-130518T1500Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
644 AM PDT FRI MAY 17 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM
PDT SATURDAY. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH AND LOCAL GUSTS
  TO 55 MPH.

* TIMING...MID-AFTERNOON TODAY THROUGH MID-MORNING SATURDAY.

* LOCATION...MOUNTAIN RIDGE-TOPS...ALONG THE DESERT MOUNTAIN
  SLOPES...AND INTO THE ADJACENT DESERT AREAS. THROUGH AND BELOW
  THE BANNING PASS AND ALONG AND NORTH OF INTERSTATE 10 IN THE
  COACHELLA VALLEY. ALONG INTERSTATE 8 IN THE SAN DIEGO COUNTY
  MOUNTAINS AND DESERTS.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS DUE TO BLOWING DUST
  AND BLOWING SAND.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON
4 follow-up statements
778 
WWUS76 KSGX 172007
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
107 PM PDT FRI MAY 17 2013

...STRONG WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY
SATURDAY MORNING...

.A TROUGH OF LOW PRESSURE MOVING THROUGH NEVADA WILL BRING STRONG
ONSHORE PRESSURE GRADIENTS...LIKELY RESULTING IN GUSTS OF 45 TO
55 MPH ALONG MOUNTAIN RIDGE-TOPS AND DESERT MOUNTAIN SLOPES...AND
EXTENDING INTO THE LOWER DESERTS...THROUGH EARLY SATURDAY MORNING.
WINDS SHOULD DIMINISH BY MID-MORNING SATURDAY.

CAZ056-058-061-062-180500-
/O.EXT.KSGX.WI.Y.0046.130517T2007Z-130518T1200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
107 PM PDT FRI MAY 17 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH AND LOCAL GUSTS 
  TO 55 MPH. 

* TIMING...THROUGH EARLY SATURDAY MORNING.

* LOCATION...MOUNTAIN RIDGE-TOPS...ALONG THE DESERT MOUNTAIN 
  SLOPES...AND INTO THE ADJACENT DESERT AREAS. THROUGH AND BELOW 
  THE BANNING PASS AND ALONG AND NORTH OF INTERSTATE 10 IN THE 
  COACHELLA VALLEY. ALONG INTERSTATE 8 IN THE SAN DIEGO COUNTY 
  MOUNTAINS AND DESERTS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS DUE TO BLOWING 
  DUST AND BLOWING SAND. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

HARRISON
166 
WWUS76 KSGX 180421
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
921 PM PDT FRI MAY 17 2013

...STRONG WINDS IN THE MOUNTAINS AND DESERTS TONIGHT...

.A TROUGH OF LOW PRESSURE MOVING THROUGH NEVADA WILL BRING STRONG
WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH ALONG MOUNTAIN
RIDGE-TOPS...DOWN THE DESERT MOUNTAIN SLOPES AND INTO THE LOWER
DESERTS. WINDS WILL DIMINISH EARLY SATURDAY MORNING.

CAZ056-058-061-062-181200-
/O.CON.KSGX.WI.Y.0046.000000T0000Z-130518T1200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
921 PM PDT FRI MAY 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH AND LOCAL GUSTS
  TO 55 MPH. STRONGEST WINDS THROUGH THE GORGONIO PASS WHICH WILL
  AFFECT MOTORISTS ON INTERSTATE 10.

* LOCATION...MOUNTAIN RIDGE-TOPS...ALONG THE DESERT MOUNTAIN
  SLOPES...AND INTO THE ADJACENT DESERT AREAS. THROUGH AND BELOW
  THE SAN GORGONIO PASS AND ALONG INTERSTATE 10 IN THE COACHELLA
  VALLEY. STRONG WINDS WILL ALSO IMPACT SECTIONS OF INTERSTATE 8
  IN THE SAN DIEGO COUNTY MOUNTAINS AND DESERTS.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS FROM BLOWING DUST
  AND SAND.

* REPORTS...WIND GUSTS THROUGH THIS EVENING.

 DESERT HOT SPRINGS...46 MPH AT 8 PM.
 BOULEVARD............39 MPH AT 5 PM. 
 PALM SPRINGS.........35 MPH AT 4 PM. 
 BORREGO SPRINGS......30 MPH AT 4 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
801 
WWUS76 KSGX 181046
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
346 AM PDT SAT MAY 18 2013

...STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS DECREASING
EARLY THIS MORNING...

.STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WILL SLOWLY
DECREASE THROUGH EARLY THIS MORNING. 

CAZ056-058-061-062-181200-
/O.CON.KSGX.WI.Y.0046.000000T0000Z-130518T1200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
346 AM PDT SAT MAY 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING. 

* CHANGES SINCE PREVIOUS ISSUANCE...THE AREA COVERED BY THE
  ADVISORY WAS TRIMMED BACK TO THE AREAS OF STRONGEST REMAINING
  WINDS...MAINLY NEAR THE SAN DIEGO MOUNTAIN RIDGE TOPS AND IN THE
  NORTHERN COACHELLA VALLEY.

* LOCATION...MOUNTAIN RIDGE-TOPS...ALONG THE DESERT MOUNTAIN 
  SLOPES...AND INTO THE ADJACENT DESERT AREAS. THROUGH AND BELOW 
  THE SAN GORGONIO PASS AND ALONG INTERSTATE 10 IN THE COACHELLA 
  VALLEY. STRONG WINDS WILL ALSO IMPACT SECTIONS OF INTERSTATE 8 
  IN THE SAN DIEGO COUNTY MOUNTAINS AND DESERTS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS FROM BLOWING DUST
  AND SAND.

* REPORTS...STRONGEST WIND GUSTS SINCE FRIDAY AFTERNOON IN THE
  COACHELLA VALLEY OF 52 MPH AT WHITEWATER AT 3 PM FRIDAY AND 2 AM
  TODAY...AND 60 MPH AT SKY VALLEY AT 4 PM FRIDAY WITH STRONGEST
  GUSTS IN THE SAN DIEGO COUNTY MOUNTAINS OF 58 MPH AT MONUMENT
  PEAK NEAR MOUNTAIN LAGUNA AT 6 PM FRIDAY AND 48 MPH AT VOLCAN
  MOUNTAIN AT 5 PM FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

17
683 
WWUS76 KSGX 181222
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
522 AM PDT SAT MAY 18 2013

...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WILL SUBSIDE THIS MORNING...

CAZ056-058-061-062-181330-
/O.EXP.KSGX.WI.Y.0046.000000T0000Z-130518T1200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
522 AM PDT SAT MAY 18 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* CHANGE SINCE LAST ISSUANCE...THE ADVISORY HAS EXPIRED.

* WINDS...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WITH
  ISOLATED GUSTS TO AROUND 45 MPH EARLY THIS MORNING IN THE
  NORTHERN COACHELLA VALLEY AND NEAR THE RIDGE TOPS OF THE SAN
  DIEGO COUNTY MOUNTAINS. THESE WINDS WILL GRADUALLY SUBSIDE
  THROUGH THIS MORNING.

* REPORTS...STRONGEST WIND GUSTS SINCE FRIDAY AFTERNOON IN THE
  COACHELLA VALLEY OF 52 MPH AT WHITEWATER AT 3 PM FRIDAY AND 2 AM
  TODAY...AND 60 MPH AT SKY VALLEY AT 4 PM FRIDAY WITH STRONGEST
  GUSTS IN THE SAN DIEGO COUNTY MOUNTAINS OF 58 MPH AT MONUMENT
  PEAK NEAR MOUNTAIN LAGUNA AT 6 PM FRIDAY AND 48 MPH AT VOLCAN
  MOUNTAIN AT 5 PM FRIDAY.

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 17, 3:24 AM PDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 17, 3:24 AM PDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
324 AM PDT FRI MAY 17 2013

.SYNOPSIS...
A TROUGH OF LOW PRESSURE ALOFT WILL MOVE ACROSS THE REGION TODAY.
A DEEPER MARINE LAYER MAY LEAK SOME PATCHY DRIZZLE AT TIMES...AND
A FEW SHOWERS ARE POSSIBLE IN THE MOUNTAINS THROUGH THIS EVENING
WITH THE PASSAGE OF THE TROUGH. OTHERWISE...DRY AND COOLER WITH
GUSTY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS. BUILDING HIGH
PRESSURE SATURDAY NIGHT AND SUNDAY WILL BRING DRYING AND WARMING...
ALONG WITH A SHALLOWER MARINE LAYER THROUGH EARLY NEXT WEEK. COOLER
AGAIN FOR THE LATTER HALF OF NEXT WEEK AS THE MARINE LAYER DEEPENS
AND ONSHORE FLOW INCREASES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

STRONG ONSHORE PRESSURE GRADIENTS OVERNIGHT CONTINUED GUSTY WESTERLY
WINDS THROUGH THE MOUNTAINS AND INTO THE DESERTS. LOCAL GUSTS IN THE
35 TO 40 MPH RANGE SHOULD GRADUALLY SUBSIDE THROUGH THE MORNING.
SATELLITE IMAGERY SHOWS A BAND OF HIGH CLOUDS SWEEPING THROUGH THE
REGION FROM THE NW...PARTIALLY OBSCURING THE LOWER MARINE CLOUDS
SURGING INLAND. A COASTAL EDDY WAS PRODUCING SE WINDS ALONG THE
COAST AT 3 AM PDT. NO PCPN HAS BEEN DETECTED OR REPORTED...EXCEPT
FOR THE HIGHEST ELEVATIONS OF RIVERSIDE COUNTY WHERE TORO PEAK
REPORTED .01 INCH.

A BROAD LOW PRESSURE TOUGH ALOFT WILL SWING THROUGH CA TODAY...
SWEEPING THE HIGHER CLOUDS OFF TO THE EAST. THE MARINE LAYER CLOUDS
MAY GET DEEP AND THICK ENOUGH TO LEAK SOME DRIZZLE WEST OF THE
MOUNTAINS...AND A FEW SCATTERED...LIGHT RAINSHOWERS COULD DEVELOP
EAST INTO THE MOUNTAINS THROUGH THIS EVENING...BUT CONFIDENCE IS LOW
AND LITTLE ACCUMULATION IS EXPECTED. THE TROUGH WILL SLIDE EAST FRI
NIGHT/SAT. SETTING US UP IN A NW FLOW ALOFT BETWEEN A STRONG UPPER-
LEVEL RIDGE PARKED OVER THE EASTPAC...AND A BROAD LOW PRESSURE
TROUGH LINGERING OVER THE GREAT BASIN. IT WILL BE WARMER EACH DAY
SAT THROUGH MON AS HEIGHTS/THICKNESS RISE OVER SOCAL.

THE WARMING TREND WILL GET SNUFFED OUT MIDWEEK AS ONSHORE FLOW
STRENGTHENS. THE RIDGE OFF THE COAST WILL WEAKEN...AS A CUT-OFF LOW
DEVELOPS OVER THE PACNW LATE TUE. THE BROAD CIRCULATION AROUND THIS
COLD LOW WILL KEEP CYCLONIC FLOW ALOFT OVER ALL OF CA AND ONSHORE
FLOW AT THE SURFACE FOR THE REMAINDER OF NEXT WEEK. BY THU OR FRI
THE MARINE LAYER MAY BE DEEP ENOUGH FOR SOME LIGHT PCPN. TEMPS WILL
BE ABOVE NORMAL FOR THE FIRST HALF OF THE WEEK...MAINLY
INLAND...THEN BELOW NORMAL FOR THE SECOND HALF. COASTAL AREAS WILL
BE CLOSE TO MID MAY NORMALS.

WEATHER CONCERNS WILL BE FOR GUSTY WESTERLY WINDS IN THE MOUNTAINS
AND DESERTS LATER THIS AFTERNOON AND EVENING...AND FOR SOME POSSIBLE
LIGHT PCPN ALONG AND WEST OF THE MOUNTAINS. LATEST MODEL GUIDANCE
KEEPS THE SFC LOW OVER THE DESERTS WEAKER TODAY THAN YESTERDAY...AND
CONSEQUENTLY...FORECAST SPEEDS ARE LOWER AND BELOW ADVISORY
CRITERIA. STILL COULD SEE A FEW GUSTS IN THE WINDER SPOTS THROUGH
AND BELOW THE BANNING PASS TO AROUND 45 MPH BY EVENING. IN TERMS OF
PCPN...MODELS HAVE BEEN VERY STINGY GENERATING ANY ACCUMULATIONS...
AND RISING CLOUD BASES ARE NOT SUPPORTIVE...SO WILL MENTION PATCHY
DRIZZLE THIS MORNING AND AGAIN SAT AM WITH A MODERATE EDDY
CIRCULATION NEAR SHORE. A SLIGHT CHANCE OF SHOWERS IS CONTINUED
FOR...MAINLY THE COASTAL SLOPES LATE TODAY AND OVERNIGHT WITH THE
00Z NAM4 GENERATING SOME PATCHY LIGHT ACCUMULATIONS.

&&

.AVIATION...
170900Z...LOW CLOUDS FILLED THE COASTAL BASIN WITH CIGS 2000-2500
FEET ASL EARLY THIS MORNING. TOPS WILL GROW FROM 3000 FEET TO AROUND
4500 FEET AND PATCHY DRIZZLE IS POSSIBLE THIS MORNING. RANDOM AND
PARTIAL SCATTERING OUT OF CLOUDS IS EXPECTED...BUT MOST LIKELY
BETWEEN 18-00Z TODAY. CLOUDS WILL REFILL THE COASTAL BASIN THIS
EVENING THROUGH TONIGHT AT ABOUT THE SAME LEVEL. A FEW LIGHT SHOWERS
ARE POSSIBLE ON COASTAL MOUNTAIN SLOPES THIS AFTERNOON AND EVENING.
SOME COASTAL SLOPE TERRAIN WILL BE OBSCURED AT TIMES IN CLOUDS AND
FOG...MAINLY BETWEEN 2500-4500 FEET THIS MORNING AND AGAIN TONIGHT.

WESTERLY WINDS WILL CONTINUE TO GUST AROUND 40 MPH THROUGH MOUNTAIN
PASSES AND ADJACENT DESERT SLOPES THROUGH TONIGHT.

&&

.MARINE...
STRONG NORTHWEST WINDS AND A VERY SHORT PERIOD WIND SWELL WILL
DEVELOP IN THE OUTER COASTAL WATERS THIS AFTERNOON AND EVENING AND
CONTINUE OVERNIGHT. A FEW GUSTS WILL REACH 25 KT WHILE COMBINED SEAS
UP TO 7 FEET ARE EXPECTED...ESPECIALLY AROUND SAN CLEMENTE ISLAND.
WINDS AND SEAS WILL DIMINISH SATURDAY MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE

PZ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS FROM NOON FRIDAY TO 5
AM SATURDAY.

&&

PUBLIC...JAD
AVIATION/MARINE...MM
Hazardous weather outlook, May 17, 4:00 AM PDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT FRI MAY 17 2013

CAZ055-056-058-060>062-180200-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 AM PDT FRI MAY 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

WESTERLY WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH THROUGH THE
MOUNTAIN PASSES AND INTO THE DESERTS LATE TODAY THROUGH THIS
EVENING...SLOWLY DECREASING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

PZZ775-180200-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 AM PDT FRI MAY 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OUTER WATERS NEAR SAN
CLEMENTE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING AT NOON TODAY IN THE
OUTER COASTAL WATERS FOR WIND GUSTS TO 25 KNOTS AND CHOPPY 5 TO 7
FOOT SEAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 5 PM FRIDAY IN THE OUTER
COASTAL WATERS FOR WIND GUSTS TO 25 KNOTS AND CHOPPY 5 TO 7 FOOT
SEAS.

SUNDAY THROUGH WEDNESDAY...A LONG PERIOD SOUTH SWELL WILL BRING
SEVERAL DAYS OF ABOVE AVERAGE SURF AND DANGEROUS RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

JAD

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:45 PM PDTSmall Craft Advisory for WindsSGX6 hr
May 17, 3:04 AM PDTSmall Craft AdvisorySGX26 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.